Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 34, NWS Pocatello, ID

November 17, 2011

NWS Pocatello, ID issued this wind advisory at Nov 17, 2011, 1:59 PM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2011, 1:59 PM MST (20:59 UTC)
Expired
Nov 17, 2011, 7:00 PM MST
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WWUS75 KPIH 172059
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
159 PM MST THU NOV 17 2011

...STRONG WINDS IN UPPER SNAKE RIVER PLAIN...

.A LARGE AREA OF 25 TO 35 MPH SUSTAINED WINDS HAVE DEVELOPED WITH
BLOWING DUST REPORTED ALONG INTERSTATE 15 BETWEEN IDAHO FALLS AND
ROBERTS. 

IDZ020-180200-
/O.NEW.KPIH.WI.Y.0034.111117T2059Z-111118T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
159 PM MST THU NOV 17 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING...THROUGH 7 PM

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH

* LOCATIONS INCLUDE...IDAHO FALLS...ROBERTS...INL

* IMPACTS...POSSIBLE BLOWING DUST ALONG INTERSTATE 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
196 
WWUS75 KPIH 180159
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
659 PM MST THU NOV 17 2011



IDZ020-180300-
/O.EXP.KPIH.WI.Y.0034.000000T0000Z-111118T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
659 PM MST THU NOV 17 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

SOUTHWEST WINDS HAVE DECREASED TO 15 TO 25 MPH BUT THEY ARE STILL
GUSTING UP TO 35 MPH AT TIMES AND WILL REMAIN BREEZY OVERNIGHT.
OCCASIONAL SHOWERS OF RAIN AND SNOW OVERNIGHT WILL ALSO KEEP
BLOWING DUST FROM BEING A PROBLEM. THEREFORE THE WIND ADVISORY WILL
EXPIRE AT 7 PM MST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 17, 1:35 PM MST, 24 minutes earlier.

Area forecast discussion, Nov 17, 1:35 PM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
135 PM MST THU NOV 17 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.
UPPER LOW CONTINUING TO DROP SOUTH ALONG BC COAST TODAY AND THE
SYSTEM WILL SLOWLY MAKE ITS WAY THROUGH SOUTHEAST IDAHO. SECOND
BATCH OF PRECIPITATION WITH SECOND SHORT WAVE MOVING INTO CENTRAL
MOUNTAINS NOW AS CLOUD TOPS COOL IN THAT REGION. PRECIPITATION HAS
BEGUN AGAIN IN STANLEY AS TEMPERATURES STARTING TO DROP. OVERALL
INSIGNIFICANT AMOUNTS FOR THE MOST PART SO FAR. WITH NEXT BATCH OF
PRECIPITATION MOVING IN WILL GO AHEAD AND LET THE WARNING CONTINUE
AS IS BUT ONLY HIGHEST ELEVATION WILL APPROACH WARNING AMOUNTS.
HEAVIEST AMOUNTS LATE TONIGHT AND FRIDAY SHOULD STILL SHIFT TO
UTAH AND WYOMING BORDER BEHIND COLD FRONTAL PASSAGE WHERE GOOD JET
DYNAMICS SHOULD SUPPORT HEAVIER PRECIPITATION. WILL ALSO LET THE
WINTER WEATHER ADVISORIES IN THOSE AREAS CONTINUE INTO AND THROUGH
FRIDAY NIGHT. IN SNAKE PLAIN WILL STAY WARM OVERNIGHT BEFORE
COOLING BEHIND THE COLD FRONT. BOTH GFS AND NAM STARTING TO DELAY
PASSAGE UNTIL FRIDAY MORNING BUT SNOW LEVELS SHOULD DROP TO VALLEY
FLOORS BEHIND THE FRONT. EXPECT ONLY AN INCH OF SNOW IN THE SNAKE
PLAIN WITH THE SYSTEM.  LAST REMNANTS OF UPPER TROF PASS THROUGH
SATURDAY MORNING AND PRECIPITATION SHOULD TAPER OFF AND EVENTUALLY
END SATURDAY NIGHT. ONLY HAVE ISOLATED TO SCATTERED COVERAGE BY
OVERNIGHT SATURDAY. STRONG WINDS HAVE OCCURRED IN UPPER SNAKE
RIVER PLAIN AHEAD OF THE COLD FRONT WITH DOWN SLOPE FLOW. AT THIS
POINT WILL NOT ISSUE WIND ADVISORY BUT SOME AREAS AT THE INL SITE
ESPECIALLY WILL SEE 30 PLUS MPH WINDS. EXPECT DRASTICALLY COOLER
TEMPERATURES FRIDAY BEHIND THE COLD FRONT WITH THE WELL BELOW
NORMAL CONDITIONS CONTINUING INTO SATURDAY.
GK

.LONG TERM...SUNDAY THROUGH THURSDAY. EARLY NEXT WEEK...EASTERN
IDAHO WILL BE IN THE MIDDLE OF A SPLIT FLOW PATTERN AS A LOW
OFFSHORE OF CALIFORNIA SWINGS EASTWARD AND STAYS SOUTH. SOME
MOISTURE WILL FLOW ACROSS THE STATE WITH MAINLY CLOUDS A SLIGHT
CHANCE OF MOUNTAIN SNOWS. TEMPERATURES WILL BE SLOW TO WARM
ESPECIALLY IN THE VALLEYS AS COLD AIR IN PLACE WILL HAVE A TOUGH
TIME MIXING OUT. BY THE START OF THE THANKSGIVING HOLIDAY
PERIOD...ANOTHER SPLITTING SYSTEM APPROACHES FROM THE WEST. THE GFS
BRINGS THE FIRST WAVE OF PRECIPITATION TO THE CENTRAL MOUNTAINS
WEDNESDAY EVENING...WHILE THE ECMWF WAITS ABOUT 12 HOURS. BOTH
MODELS THEN BRING THE SYSTEM ACROSS A BETTER CHANCE OF RAIN AND SNOW
FOR THANKSGIVING AND BLACK FRIDAY. TEMPERATURES ON WEDNESDAY MAY
ACTUALLY TURN OUT QUITE WARM AS SOUTHWEST FLOW USHERS IN THE WARMER
AIR AND WE SHOULD GET ENOUGH MIXING TO SCOUR OUT THE COLD AIR.
HOWEVER...TEMPERATURES DROP ONCE AGAIN FOR THE END OF NEXT WEEK. IT
SHOULD BE PRETTY MUCH ALL SNOW IN THE MOUNTAINS WITH A MIX IN THE
LOWER ELEVATIONS.  KEYES

&&

.AVIATION...RAIN AND SNOW CONTINUES TO INCREASE ACROSS THE AREA FROM
THE WEST WITH OCCASIONAL GUSTY WINDS THIS AFTERNOON. CEILINGS HAVE
LIFTED TO MVFR AT KSUN...BUT THAT SHOULD NOT LAST LONG. EXPECT SNOW
AND LOWER VISIBILITY/CEILINGS TO BE IN PLACE FOR THIS
EVENING...DROPPING DOWN TO IFR AND LIKELY TO OR JUST BELOW MINIMUMS
FOR A FEW HOURS. THEY WILL ALSO BE THE FIRST TO SEE IMPROVING
CONDITIONS OVERNIGHT AND FRIDAY WITH VCSH IN THE FORECAST AS SNOW
AND CLOUDS WILL HANG AROUND SURROUNDING TERRAIN BUT ONLY
OCCASIONALLY AFFECTING THE AIRPORT ITSELF. ELSEWHERE...BREEZY
CONDITIONS WILL CONTINUE INTO FRIDAY. CEILINGS WILL BEGIN TO LOWER
THIS EVENING AT KBYI/KPIH/KIDA THIS EVENING...WITH AT LEAST A MIX OF
RAIN AND SNOW THROUGH FRIDAY MORNING. CONDITIONS WILL LIKELY BE
MVFR/LOCALLY IFR AT THOSE SITES. WE WILL HAVE TO WATCH CONDITIONS
FRIDAY MORNING TO SEE IF IFR CONDITIONS DEVELOP AS A HEAVIER BAND
DEVELOPS ALONG THE COLD FRONT WHICH WOULD DROP CEILINGS AND
VISIBILITIES. IMPROVING FLYING WEATHER IS EXPECTED FRIDAY
AFTERNOON.  KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 11 PM MST FRIDAY IDZ019-023.

WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING ABOVE 6000
FEET FOR THE IDZ031.

WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST
SATURDAY IDZ022-025.

WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING IDZ018.

&&
Hazardous weather outlook, Nov 17, 4:51 AM MST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
451 AM MST THU NOV 17 2011

IDZ017-020-021-024-032-181200-
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-CACHE VALLEY/IDAHO PORTION-
LOST RIVER/PAHSIMEROI-
451 AM MST THU NOV 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

BREEZY CONDITIONS ARE EXPECTED ACROSS THE SNAKE PLAIN THIS
AFTERNOON WITH WIND GUSTS AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL BE GUSTY AGAIN FRIDAY WITH GUSTS NEAR 30 MPH.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ018-031-181200-
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
451 AM MST THU NOV 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THE WESTERN SLOPES OF THE
CENTRAL MOUNTAINS. SNOWFALL OF 10 TO 12 INCHES IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MODERATE SNOWFALL AMOUNTS ARE EXPECTED THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ019-022-023-025-181200-
UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
451 AM MST THU NOV 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE EASTERN AND
SOUTHERN HIGHLANDS TONIGHT. SEE OUR WEBSITE FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MODERATE SNOWFALL AMOUNTS WILL CONTINUE OVER THE EASTERN AND
SOUTHERN HIGHLANDS. TOTAL AMOUNTS WILL BE AROUND 6 TO 10 INCHES.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.